Thunderstorm Wind, Furnas
- When
- August 16, 3:28 PM CST
- Where
- Furnas County, 2 mi NNE of Cambridge
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.307, -100.156
m. CDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Despite the post-frontal environment over South Central Nebraska on this Wednesday afternoon not being overly-supportive of severe weather, a small cluster of storms managed to intensify enough to yield a few severe-criteria wind reports over northern Furnas County between 4:30-5:00 p.m. CDT. First, a mesonet station near Cambridge clocked a 66 MPH gust, followed a short time later by a spotter-estimated 60 MPH gust in Arapahoe. For the next few hours, this convective cluster marched on through portions of Harlan, Franklin and Webster counties, but generated no additional storm reports.
In the mid-upper levels, a slow-moving shortwave trough gradually trudged eastward across the region over the course of the day. At the surface, the primary low pressure center had already reached the NE-IA border by afternoon, with a fairly well-defined cold front trailing southward through eastern KS into OK. This placed South Central Nebraska in a large-scale post-frontal regime featuring northwest breezes. Nonetheless, residual low-level moisture with surface dewpoints into at least the low-60s F teamed with steepening low-level lapse rates to yield a sneaky thunderstorm setup. Around the time of the Furnas County wind reports, mesoscale analysis featured around 1000 J/kg mixed-layer CAPE but no more than 30 knots of deep layer wind shear.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 16, 2:10 PM CST, 1 hour 18 minutes earlier.
Area Forecast Discussion National Weather Service Hastings NE 310 PM CDT Wed Aug 16 2017 .SHORT TERM...(This evening through Thursday) Issued at 258 PM CDT Wed Aug 16 2017 Concern in the short term involves small precipitation chances this afternoon into early evening. Current water vapor imagery from GOES-16 showing the mid level trough from central SDak and into western Neb & KS continues to slowly churn to the east. At the current speed, the trough axis should be near the eastern edge of the CWA around sunset. Meanwhile at the surface, low pressure was located about 30 miles NNE of OMA with cold front extending south into northeast KS, and then curving SW into northern OK. Dewpoints in the low to mid 70s ahead of the front, with lower 60s behind the front across our CWA. Widespread precipitation still ongoing with this large system, with thunderstorms continuing along the warm conveyor belt from Missouri to Iowa, and stratiform rain in the cold conveyor belt in Minnesota and SDak. Wrap around showers have been working through north central Neb this morning, and these have been working ever so slowly towards the northwest part of the CWA. Given our CWA will still be ahead of the mid level trough axis this afternoon and we will still have modest instability with mu-CAPE values around 1000 J/Kg, expect isolated thunderstorms until this evening when trough moves east and we lose diurnal heating. While its possible some storms could be strong, IR satellite imagery showing cloud tops have not been cooling any more between 19 and 20Z so all in all, they may be more of the garden variety type. Next shift can continue to monitor this trend. Otherwise it should be quiet overnight and during the daytime Thursday with surface high pressure moving across the area. High temps on Thursday should be just a tad below normal for this time of year, while winds will west in the 5-15 mph range. .LONG TERM...(Thursday night through Wednesday) Issued at 258 PM CDT Wed Aug 16 2017 A quasi-zonal pattern is progged into the early part of next week. During this period, it appears we will have several shortwaves moving along the northern jet, which will bring various rain chances to our CWA. The first of these looks to be Thursday night into Friday morning. Progged instability marginal so am not expecting severe storms Thu night. Extended models differ in timing of subsequent waves, but at this time hard to rule out tstm chances almost every evening and night from Sat through next Tuesday. Might be a slight pattern change by the middle of next week with upper ridge building into the Rockies. This won't necessarily keep it dry here as waves could rotate around the ridge. .ECLIPSE... A total Solar Eclipse will occur Monday August 21st around 1pm CDT. Plenty of uncertainty continues for the eclipse forecast, especially regarding clouds. Both the latest operational runs of the GFS and ECMWF point to zonal flow in the mid levels with various disturbances pushing through the northern stream. It always comes down to timing with no exception here. With any luck, our CWA will be between shortwaves and the area will experience at least partly sunny conditions. As noted in earlier discussions, it will most likely be the weekend before we have a better handle on this. On a brighter note, don't see any upslope flow conditions for next Monday which would be good news for eclipse viewers. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday) Issued at 1209 PM CDT Wed Aug 16 2017 Ceilings may vary between VRF and MVFR this afternoon and then expect VFR conditions for the rest of the forecast period. Surface winds have become NW behind the passage of a surface cold front this morning, and should remain that direction during the next 24 hours. Could still see cumulus development and a few showers this afternoon ahead of a 500 trough that was moving into western Nebraska around noon. However, coverage should be less than 30 percent so will leave out of TAF for now. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Ewald LONG TERM...Ewald AVIATION...Ewald
Hazardous Weather Outlook National Weather Service Hastings NE 1052 AM CDT Wed Aug 16 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1052 AM CDT Wed Aug 16 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This afternoon and Tonight. There is a small chance of isolated, hit-and-miss thunderstorm activity through around sunset, but severe storms and heavy rainfall are not anticipated. Due to widespread heavy rain of generally 3 to 7 inches that fell between Tuesday afternoon and this morning, Flood Warnings remain in effect into this evening for portions of several Nebraska counties mainly north of a line from Kearney, to Hastings, to York. Please refer to the Flood Warning statements for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periodic chances for thunderstorms are expected across portions of the outlook area between Thursday night and Tuesday. At this time...the best chance for more widespread activity appears to be late Thursday night through early Friday morning...with chances becoming more spotty thereafter. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight, but any reports of flooding would be appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1028 AM CDT WED AUG 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN OSCEOLA 41.18N 97.55W
08/16/2017 M6.95 INCH POLK NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 5 ESE PHILLIPS 40.88N 98.12W
08/16/2017 M6.70 INCH HAMILTON NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0710 AM HEAVY RAIN 5 N AURORA 40.93N 98.00W
08/16/2017 M6.00 INCH HAMILTON NE PUBLIC
0625 AM HEAVY RAIN 8 W FORT HARTSUFF STATE 41.73N 99.17W
08/16/2017 M5.50 INCH VALLEY NE TRAINED SPOTTER
0700 AM HEAVY RAIN 1 NW GILTNER 40.79N 98.17W
08/16/2017 M5.36 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN SHELBY 41.20N 97.43W
08/16/2017 M5.20 INCH POLK NE PUBLIC
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 SSW GENOA 41.40N 97.75W
08/16/2017 M5.20 INCH NANCE NE PUBLIC
24 HOUR RAINFALL REPORT.
0700 AM HEAVY RAIN 3 WSW GENOA 41.43N 97.79W
08/16/2017 M5.07 INCH NANCE NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 S MARQUETTE 40.95N 98.00W
08/16/2017 M5.05 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 ENE DONIPHAN 40.80N 98.30W
08/16/2017 M4.94 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 N LITCHFIELD 41.22N 99.15W
08/16/2017 M4.77 INCH SHERMAN NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN HANSEN 40.70N 98.37W
08/16/2017 M4.70 INCH ADAMS NE COCORAHS
24 HOUR RAINFALL TOTAL.
0657 AM HEAVY RAIN 3 SSW HANSEN 40.65N 98.38W
08/16/2017 E4.57 INCH ADAMS NE OFFICIAL NWS OBS
NWS HASTINGS RECORDED A 24HR TOTAL AS OF 7AM
OF 4.57 INCHES.
0700 AM HEAVY RAIN 1 SE MARQUETTE 41.00N 98.00W
08/16/2017 M4.52 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 WNW OSCEOLA 41.20N 97.62W
08/16/2017 M4.48 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 W DONIPHAN 40.78N 98.41W
08/16/2017 M4.46 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 N HASTINGS 40.64N 98.39W
08/16/2017 M4.41 INCH ADAMS NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 13 N SHELBY 41.38N 97.41W
08/16/2017 M4.40 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 E STROMSBURG 41.12N 97.57W
08/16/2017 M4.37 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 7 NW STROMSBURG 41.18N 97.68W
08/16/2017 M4.35 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL 7 MILES WEST OF
OSCEOLA.
0710 AM HEAVY RAIN 2 NE HORDVILLE 41.10N 97.85W
08/16/2017 M4.30 INCH HAMILTON NE PUBLIC
0700 AM HEAVY RAIN 5 ESE STROMSBURG 41.10N 97.50W
08/16/2017 M4.28 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL 6.9 MILES NW OF
GRESHAM.
0700 AM HEAVY RAIN 4 E ALDA 40.86N 98.40W
08/16/2017 M4.18 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL 5 MILES SSW OF GRAND
ISLAND.
0700 AM HEAVY RAIN 8 WNW GENOA 41.49N 97.88W
08/16/2017 M4.10 INCH NANCE NE COCORAHS
24 HOUR RAINFALL TOTAL.
0646 AM HEAVY RAIN AURORA 40.87N 98.00W
08/16/2017 M4.06 INCH HAMILTON NE EMERGENCY MNGR
0700 AM HEAVY RAIN 2 N PALMER 41.26N 98.22W
08/16/2017 M3.98 INCH MERRICK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 W GRESHAM 41.03N 97.46W
08/16/2017 M3.95 INCH YORK NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 W BENEDICT 41.01N 97.68W
08/16/2017 M3.94 INCH YORK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 NE SHELBY 41.22N 97.39W
08/16/2017 M3.80 INCH POLK NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 NW BRADSHAW 40.93N 97.80W
08/16/2017 M3.76 INCH YORK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0524 AM HEAVY RAIN 4 S SHELBY 41.13N 97.43W
08/16/2017 E3.75 INCH POLK NE PUBLIC
REPORT FROM TWITTER.
0700 AM HEAVY RAIN 4 SW POLK 41.04N 97.84W
08/16/2017 M3.74 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0900 AM HEAVY RAIN 3 S GRAND ISLAND 40.88N 98.36W
08/16/2017 M3.72 INCH HALL NE NWS EMPLOYEE
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 6 W ELYRIA 41.68N 99.12W
08/16/2017 M3.62 INCH VALLEY NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 SE RAVENNA 41.00N 98.87W
08/16/2017 M3.52 INCH BUFFALO NE COCORAHS
24 HOUR RAINFALL TOTAL.
0610 AM HEAVY RAIN 4 W FORT HARTSUFF STATE 41.74N 99.08W
08/16/2017 E3.50 INCH VALLEY NE PUBLIC
0700 AM HEAVY RAIN 3 WNW ELYRIA 41.70N 99.05W
08/16/2017 M3.46 INCH VALLEY NE COCORAHS
24 HOUR RAINFALL TOTAL 9 MILES NNW OF ORD.
0700 AM HEAVY RAIN 5 WNW GRESHAM 41.05N 97.50W
08/16/2017 M3.45 INCH YORK NE COCORAHS
24 HOUR RAINFALL TOTAL 7 MILES SE OF
STROMSBURG.
0700 AM HEAVY RAIN 1 NNE GRAND ISLAND 40.94N 98.36W
08/16/2017 M3.36 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 W ELBA 41.28N 98.63W
08/16/2017 M3.35 INCH HOWARD NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 ESE HAMPTON 40.87N 97.83W
08/16/2017 M3.30 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 W LOUP CITY 41.28N 99.01W
08/16/2017 M3.25 INCH SHERMAN NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 ENE HAMPTON 40.89N 97.87W
08/16/2017 M3.17 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 W GRAND ISLAND 40.92N 98.40W
08/16/2017 M3.12 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 NW HASTINGS 40.60N 98.40W
08/16/2017 M3.10 INCH ADAMS NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 W ARCADIA 41.42N 99.16W
08/16/2017 M3.08 INCH VALLEY NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0500 AM HEAVY RAIN 2 NE CENTRAL CITY 41.13N 97.98W
08/16/2017 M3.03 INCH MERRICK NE COCORAHS
0700 AM HEAVY RAIN 1 NNE CENTRAL CITY 41.13N 98.00W
08/16/2017 M3.03 INCH MERRICK NE COCORAHS
24 HOUR RAINFALL TOTAL.
&&
REEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1259 PM CDT WED AUG 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NW SHELBY 41.23N 97.49W
08/16/2017 M8.37 INCH POLK NE PUBLIC
HIGHEST KNOWN TOTAL IN OUR CWA FROM
NERAIN/COCORAHS NETWORK. STATION ID IS
ACTUALLY OSCEOLA 4.5NE.
&&
PFANNKUCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
112 PM CDT WED AUG 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND GST 5 W AGRA 39.76N 99.21W
08/16/2017 E60 MPH PHILLIPS KS PUBLIC
ESTIMATED GUST FROM COCORAHS STATION
PHILLIPSBURG 5.7E.
&&
PFANNKUCHPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
206 PM CDT WED AUG 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 2 N ARCADIA 41.46N 99.12W
08/15/2017 E1.00 INCH VALLEY NE TRAINED SPOTTER
A FEW QUARTER SIZE STONES...MOST SMALLER.
0430 PM HAIL 5 NNE LITCHFIELD 41.23N 99.12W
08/15/2017 E1.00 INCH SHERMAN NE PUBLIC
PUBLIC REPORTED NICKEL TO QUARTER SIZE TO
THE COUNTY DISPATCHER.
0514 PM HAIL 1 WSW FULLERTON 41.36N 97.99W
08/15/2017 E1.00 INCH NANCE NE PUBLIC
REPORT FROM MPING.
0515 PM HAIL FULLERTON 41.36N 97.97W
08/15/2017 E1.50 INCH NANCE NE TRAINED SPOTTER
HAIL UP TO PING PONG BALLS ONGOING, STARTED
APPROX 8 MINS AGO.
0522 PM HAIL FULLERTON 41.36N 97.97W
08/15/2017 E2.50 INCH NANCE NE PUBLIC
HAIL UP TO TENNIS BALL SIZE WAS REPORTED IN
TOWN.
0530 PM HAIL 2 S FULLERTON 41.34N 97.98W
08/15/2017 E2.75 INCH NANCE NE PUBLIC
RECEIVED PHOTO VIA FACEBOOK. HAIL UP TO THE
SIZE OF BASEBALLS WAS REPORTED. TIME IS AN
ESTIMATE FROM THE REPORT AND FROM RADAR.
0532 PM FLASH FLOOD 3 WSW LOUP CITY 41.27N 99.02W
08/15/2017 SHERMAN NE EMERGENCY MNGR
WATER IS RUNNING OVER 789TH ROAD BETWEEN
471ST AND 472ND AVENUES.
0538 PM HAIL 7 S LOUP CITY 41.18N 98.98W
08/15/2017 E1.00 INCH SHERMAN NE EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL REPORTED AT THE
INTERSECTION OF HWY 10 AND LITCHFIELD ROAD.
0548 PM FLASH FLOOD FULLERTON 41.36N 97.97W
08/15/2017 NANCE NE EMERGENCY MNGR
LOT OF STREET FLOODING ONGOING IN FULLERTON.
0550 PM TSTM WND GST 5 SSE LOUP CITY 41.21N 98.92W
08/15/2017 E70 MPH SHERMAN NE LAW ENFORCEMENT
SHERMAN COUNTY SHERIFF ESTIMATED 60 TO 70
MPH WIND GUSTS NEAR THE INTERSECTION OF HWY
58 AND 477TH ROAD. TIME ESTIMATED FROM
RADAR.
0552 PM FLASH FLOOD 6 S LOUP CITY 41.19N 98.98W
08/15/2017 SHERMAN NE PUBLIC
WATER OVER 784TH ROAD NEAR HWY 10. RELAYED
BY REGION 26 EM.
0552 PM FLASH FLOOD 3 S LOUP CITY 41.24N 98.98W
08/15/2017 SHERMAN NE PUBLIC
WATER OVER WPA ROAD 3 MILES SOUTH OF LOUP
CITY.
0607 PM HEAVY RAIN FULLERTON 41.36N 97.97W
08/15/2017 M3.90 INCH NANCE NE EMERGENCY MNGR
RAINFALL SO FAR AT THE SHERIFF'S OFFICE.
0745 PM HAIL 2 NW PALMER 41.25N 98.24W
08/15/2017 E0.88 INCH MERRICK NE PUBLIC
DUE TO A SOFTWARE MAPPING ERROR, PLEASE NOTE
THIS LOCATION ACTUALLY SHOULD BE 2NNE OF
PALMER.
0748 PM HAIL 2 NW PALMER 41.25N 98.25W
08/15/2017 E1.50 INCH MERRICK NE PUBLIC
A FEW STONES UP TO PING PONG BALL SIZE. DUE
TO A SOFTWARE MAPPING ERROR, PLEASE NOTE
THIS ACTUALLY OCCURRED 2N PALMER.
0820 PM FLASH FLOOD 4 SW GENOA 41.41N 97.80W
08/15/2017 NANCE NE EMERGENCY MNGR
REPORTS OF FLOODING ACROSS HWY 22 BETWEEN
GENOA AND FULLERTON, NEAR THE PREFERRED
SANDS PLANT.
0900 PM FLASH FLOOD FULLERTON 41.36N 97.98W
08/15/2017 NANCE NE TRAINED SPOTTER
NUMBER OF STREETS REMAIN FLOODED/CLOSED IN
FULLERTON WITH VEHICLES STRANDED. A PORTION
OF HWY 14 IS COVERED IN A FOOT OF WATER.
1145 PM FLASH FLOOD GRAND ISLAND 40.92N 98.36W
08/15/2017 HALL NE 911 CALL CENTER
REPORT OF A CAR STRANDED IN WATER FLOODING
AN UNDERPASS.
0140 AM FLASH FLOOD 1 ENE AURORA 40.87N 97.98W
08/16/2017 HAMILTON NE LAW ENFORCEMENT
STREETS IN AURORA ARE FLOODING. HIGHWAY 34 A
MILE EAST OF AURORA HAS WATER OVER THE ROAD.
EGRESS WINDOWS IN TOWN ARE GIVING WAY.
0143 AM TSTM WND GST CAMBRIDGE 40.28N 100.16W
08/16/2017 E60 MPH FURNAS NE STORM CHASER
WINDS ONGOING AT TIME OF CALL.
0243 AM TSTM WND GST 2 WNW LOGAN 39.67N 99.60W
08/16/2017 M55 MPH PHILLIPS KS MESONET
0256 AM FLASH FLOOD OSCEOLA 41.18N 97.55W
08/16/2017 POLK NE LAW ENFORCEMENT
STREET FLOODING IN OSCEOLA. SOME COUNTY
ROADS AROUND OSCEOLA ARE UNDER WATER. A
COUPLE LOCATIONS ALONG HIGHWAY 92 ALSO HAVE
WATER OVER THE ROADS.
0319 AM TSTM WND GST PHILLIPSBURG AIRPORT 39.74N 99.32W
08/16/2017 M67 MPH PHILLIPS KS AWOS
0325 AM TSTM WND GST 5 W AGRA 39.76N 99.21W
08/16/2017 E60 MPH PHILLIPS KS PUBLIC
ESTIMATED GUST FROM COCORAHS STATION
PHILLIPSBURG 5.7E.
0354 AM TSTM WND GST SMITH CENTER AIRPORT 39.76N 98.79W
08/16/2017 M51 MPH SMITH KS AWOS
0355 AM TSTM WND GST 8 N BELLAIRE 39.91N 98.66W
08/16/2017 M62 MPH SMITH KS MESONET
0415 AM FLOOD OSCEOLA 41.18N 97.54W
08/16/2017 POLK NE LAW ENFORCEMENT
EVACUATIONS AND SANDBAGGING IN OSCEOLA.
0449 AM TSTM WND GST 2 N GLEN ELDER 39.53N 98.30W
08/16/2017 M51 MPH MITCHELL KS MESONET
0456 AM TSTM WND GST 2 NW LOVEWELL STATE PAR 39.91N 98.06W
08/16/2017 M56 MPH JEWELL KS MESONET
0500 AM HEAVY RAIN 2 NE CENTRAL CITY 41.13N 97.98W
08/16/2017 M3.03 INCH MERRICK NE COCORAHS
0524 AM HEAVY RAIN 4 S SHELBY 41.13N 97.43W
08/16/2017 E3.75 INCH POLK NE PUBLIC
REPORT FROM TWITTER.
0610 AM HEAVY RAIN 4 W FORT HARTSUFF STATE 41.74N 99.08W
08/16/2017 E3.50 INCH VALLEY NE PUBLIC
0625 AM HEAVY RAIN 8 W FORT HARTSUFF STATE 41.73N 99.17W
08/16/2017 M5.50 INCH VALLEY NE TRAINED SPOTTER
0646 AM HEAVY RAIN AURORA 40.87N 98.00W
08/16/2017 M4.06 INCH HAMILTON NE EMERGENCY MNGR
0657 AM HEAVY RAIN 3 SSW HANSEN 40.65N 98.38W
08/16/2017 E4.57 INCH ADAMS NE OFFICIAL NWS OBS
NWS HASTINGS RECORDED A 24HR TOTAL AS OF 7AM
OF 4.57 INCHES.
0700 AM HEAVY RAIN 3 WSW GENOA 41.43N 97.79W
08/16/2017 M5.07 INCH NANCE NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 ESE HAMPTON 40.87N 97.83W
08/16/2017 M3.30 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 W LOUP CITY 41.28N 99.01W
08/16/2017 M3.25 INCH SHERMAN NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 W GRESHAM 41.03N 97.46W
08/16/2017 M3.95 INCH YORK NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 W ELBA 41.28N 98.63W
08/16/2017 M3.35 INCH HOWARD NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 NW HASTINGS 40.60N 98.40W
08/16/2017 M3.10 INCH ADAMS NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 W ARCADIA 41.42N 99.16W
08/16/2017 M3.08 INCH VALLEY NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 E STROMSBURG 41.12N 97.57W
08/16/2017 M4.37 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 NNE CENTRAL CITY 41.13N 98.00W
08/16/2017 M3.03 INCH MERRICK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 SSW GENOA 41.40N 97.75W
08/16/2017 M5.20 INCH NANCE NE PUBLIC
24 HOUR RAINFALL REPORT.
0700 AM HEAVY RAIN 1 NNE GRAND ISLAND 40.94N 98.36W
08/16/2017 M3.36 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 13 N SHELBY 41.38N 97.41W
08/16/2017 M4.40 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 ENE DONIPHAN 40.80N 98.30W
08/16/2017 M4.94 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 NW GILTNER 40.79N 98.17W
08/16/2017 M5.36 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 WNW ELYRIA 41.70N 99.05W
08/16/2017 M3.46 INCH VALLEY NE COCORAHS
24 HOUR RAINFALL TOTAL 9 MILES NNW OF ORD.
0700 AM HEAVY RAIN 4 W BENEDICT 41.01N 97.68W
08/16/2017 M3.94 INCH YORK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 N LITCHFIELD 41.22N 99.15W
08/16/2017 M4.77 INCH SHERMAN NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 N HASTINGS 40.64N 98.39W
08/16/2017 M4.41 INCH ADAMS NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 SE RAVENNA 41.00N 98.87W
08/16/2017 M3.52 INCH BUFFALO NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 5 ESE PHILLIPS 40.88N 98.12W
08/16/2017 M6.70 INCH HAMILTON NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 6 W ELYRIA 41.68N 99.12W
08/16/2017 M3.62 INCH VALLEY NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN OSCEOLA 41.18N 97.55W
08/16/2017 M6.95 INCH POLK NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 7 NW STROMSBURG 41.18N 97.68W
08/16/2017 M4.35 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL 7 MILES WEST OF
OSCEOLA.
0700 AM HEAVY RAIN 4 NW SHELBY 41.23N 97.49W
08/16/2017 M8.37 INCH POLK NE PUBLIC
HIGHEST KNOWN TOTAL IN OUR CWA FROM
NERAIN/COCORAHS NETWORK. STATION ID IS
ACTUALLY OSCEOLA 4.5NE.
0700 AM HEAVY RAIN 4 SW POLK 41.04N 97.84W
08/16/2017 M3.74 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 W DONIPHAN 40.78N 98.41W
08/16/2017 M4.46 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 5 ESE STROMSBURG 41.10N 97.50W
08/16/2017 M4.28 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL 6.9 MILES NW OF
GRESHAM.
0700 AM HEAVY RAIN 4 WNW OSCEOLA 41.20N 97.62W
08/16/2017 M4.48 INCH POLK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 NW BRADSHAW 40.93N 97.80W
08/16/2017 M3.76 INCH YORK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 SE MARQUETTE 41.00N 98.00W
08/16/2017 M4.52 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 E ALDA 40.86N 98.40W
08/16/2017 M4.18 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL 5 MILES SSW OF GRAND
ISLAND.
0700 AM HEAVY RAIN 2 N PALMER 41.26N 98.22W
08/16/2017 M3.98 INCH MERRICK NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 W GRAND ISLAND 40.92N 98.40W
08/16/2017 M3.12 INCH HALL NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 8 WNW GENOA 41.49N 97.88W
08/16/2017 M4.10 INCH NANCE NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN HANSEN 40.70N 98.37W
08/16/2017 M4.70 INCH ADAMS NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 S MARQUETTE 40.95N 98.00W
08/16/2017 M5.05 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 ENE HAMPTON 40.89N 97.87W
08/16/2017 M3.17 INCH HAMILTON NE COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 NE SHELBY 41.22N 97.39W
08/16/2017 M3.80 INCH POLK NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 5 WNW GRESHAM 41.05N 97.50W
08/16/2017 M3.45 INCH YORK NE COCORAHS
24 HOUR RAINFALL TOTAL 7 MILES SE OF
STROMSBURG.
0710 AM HEAVY RAIN 5 N AURORA 40.93N 98.00W
08/16/2017 M6.00 INCH HAMILTON NE PUBLIC
0710 AM HEAVY RAIN 2 NE HORDVILLE 41.10N 97.85W
08/16/2017 M4.30 INCH HAMILTON NE PUBLIC
0800 AM HEAVY RAIN SHELBY 41.20N 97.43W
08/16/2017 M5.20 INCH POLK NE PUBLIC
24 HOUR RAINFALL TOTAL.
0823 AM LIGHTNING 5 ENE BURR OAK 39.89N 98.21W
08/16/2017 JEWELL KS CO-OP OBSERVER
7N OF MANKATO HOUSE STRUCK BY LIGHTNING AND
CAUGHT FIRE LAST NIGHT.
0900 AM HEAVY RAIN 3 S GRAND ISLAND 40.88N 98.36W
08/16/2017 M3.72 INCH HALL NE NWS EMPLOYEE
24 HOUR RAINFALL TOTAL.
&&The Grand Island radar (KUEX), 145 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
2 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated to be near 60 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2017Every state in 2017This day in weather historyWarnings in Nebraska, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 714439, 714440.